When aroused, stimulated nerves supplying the penis release chemicals that cause the muscle that surrounds blood vessels in the penis to relax. As the blood vessels relax, there is an increase in blood coming into the penis. This blood fills the spaces in the corpora cavernosa, allowing each of the corpora to expand. As the corpora expand, the veins that drain blood out of the penis are compressed against the tunica albuginea. Compression of the veins prevents blood from leaving the penis and results in a fully rigid penis. When the stimulation/arousal subsides, there is a decrease in the chemicals from the nerves, the muscle around the arteries tightens, decreasing inflow of blood, resulting in a lack of compression of the veins and the drainage of blood out of the penis.
No nitrate-based drugs should be given to men with suspected heart attacks if they have taken PDE5i medications within 24 hours. Combining PDE5i with nitrate-based medications can cause a severe and dramatic drop in blood pressure with potentially very dangerous consequences. This is also why someone should absolutely never share PDE5i medications with anyone else. If they happen to be taking one of the drugs that interacts dangerously with PDE5i medications, the results could be very serious. If there is any question about possible drug interactions, always check with a doctor or pharmacist.
Since sexual arousal is a complex process involving hormones, emotions, nerves, muscles, blood vessels and the brain, a malfunction in any of these can lead to ED. Stress, exhaustion and psychological issues can also contribute, and anxiety over maintaining an erection can actually make it harder to attain. In short, any condition that inhibits blood flow to the penis can lead to ED.
You should talk to your doctor about possible treatments. You may want to talk to other patients who have had the treatment planned for you. You also may want to seek a second doctor's opinion about surgery before making your decision. You may find it difficult to talk to your doctor about impotence. You will want to find a doctor who treats this condition and will help you feel comfortable talking about the problem and choosing the best treatment. You can also get more information by contacting your local National Kidney Foundation affiliate.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.